Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Zerit to Viread
May 16, 2002

Thank you for such a wonderful website. I'm taking Zerit, Epivir, and Sustiva. My levels are great (undetectable) and 405 for cd4 count. I have problems with lypodystrophy (loss of facial structure and fatty tissue in legs) and on-going problems with diarrhea. Is changing Zerit to Viread a normal change? And if that doesn't work with the side effects, remaining on Viread, and switch Sustiva to Viramune a normal change in therapy? I've been on Epivir/Zerit/Sustiva for 3 years - and it was my first regimine. -concerned

Response from Dr. Aberg

There is no data regarding the reversal of fat wasting (lipoatrophy) with the switch from zerit (stavudine, D4T) to viread (tenofovir). I suspect the switch would be safe both virologically (viral load) and immunologically (CD4)but I cannot say what will happen with the fat changes. To date, there has been very little evidence to suggest switching regimens or even stopping regimens reverses the fat accumulation and fat wasting complications. There is one study that suggested a switch from D4T to abacavir may give some improvement in limb size but these results are very preliminary.

The main reason I usually switch from Sustiva (efavirenz, EFV) to Viramune (nevirapine, NVP) is because of intolerance such as dreams, neurologic disturbances. Diarrhea can occur with any medicine although it is uncommon with the regimen you are on. I don't know if your diarrhea would improve with a switch to nevirapine.



Previous
Once-a-day dosing of Epivir
Next
Is Epivr+Zerit+Viracept a good combo?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement